Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Weight distributions of geometric Goppa codes

Author: Iwan M. Duursma
Journal: Trans. Amer. Math. Soc. 351 (1999), 3609-3639
MSC (1991): Primary 11T71, 14G15, 94B27
Published electronically: May 3, 1999
MathSciNet review: 1473438
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The in general hard problem of computing weight distributions of linear codes is considered for the special class of algebraic-geometric codes, defined by Goppa in the early eighties. Known results restrict to codes from elliptic curves. We obtain results for curves of higher genus by expressing the weight distributions in terms of $L$-series. The results include general properties of weight distributions, a method to describe and compute weight distributions, and worked out examples for curves of genus two and three.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 11T71, 14G15, 94B27

Retrieve articles in all journals with MSC (1991): 11T71, 14G15, 94B27

Additional Information

Iwan M. Duursma
Affiliation: AT&T Labs Research, 180 Park Avenue, Florham Park, New Jersey 07932
Address at time of publication: Department of Mathematics, University of Limoges, 123 avenue Albert Thomas, 87060 Limoges, France

PII: S 0002-9947(99)02179-0
Keywords: Algebraic curve over a finite field, algebraic-geometric code, weight distribution
Received by editor(s): December 27, 1996
Received by editor(s) in revised form: July 15, 1997
Published electronically: May 3, 1999
Additional Notes: This work was initiated while the author was a post-doc at the CNRS Laboratoire de Mathématiques Discrètes, Luminy, France, with support by the Netherlands Organization for Scientific Research NWO
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia